A young female presented with acute left lower quadrant pain followed by nausea and vomiting. She was found to have haematuria and elevated serum creatine. CT scan revealed a wedge-shaped hypodensity along with an intraluminal filling defect on the left kidney. Renal artery duplex showed no evidence for stenosis and MRI was negative for any atherosclerotic disease. Technetium scan confirmed the diagnosis of left renal infarct. Following day the patient became febrile and was noted to have leucocytosis and elevated serum lactate dehydrogenase. She was started on enoxaparin and low-dose aspirin. Blood cultures were negative. The oral contraceptive was stopped. Fever and leucocytosis resolved in the following 3 days. Extensive thrombophilic work-up was negative. No recurrence of thrombosis was found during a 6-month follow-up period. To the best of our knowledge, this is the first report of renal artery thrombosis leading to acute renal infarction associated with oral contraceptive use.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.